Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 2, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Apr 5, 2011, 4:54 AM EDT for 5 counties in North Carolina. It was in force for 66 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2011, 4:54 AM EDT (08:54 UTC)
- Expired
- Apr 5, 2011, 6:00 AM EDT
- In force
- 66 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Duplin County, NC, Greene County, NC, Lenoir County, NC, Martin County, NC, Pitt County, NC
The radar
The Raleigh/Durham radar (KRAX), 76 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 5:44 AM EDT | TSTM WND DMG | 3 Nw Oak City, NC | TREE DOWN ON HIGHWAY 125 NORTHWEST OF OAK CITY |
| Apr 5, 5:45 AM EDT | TSTM WND DMG | Walstonburg, NC | TREE DOWN |
| Apr 5, 5:48 AM EDT | TSTM WND DMG | 2 N Oak City, NC | TREE DOWN ON EDMONDSON ROAD NORTH OF OAK CITY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 4:00 AM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 8.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 331 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
038
WUUS52 KMHX 050854
SVRMHX
NCC061-079-107-117-147-051000-
/O.NEW.KMHX.SV.W.0002.110405T0854Z-110405T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
454 AM EDT TUE APR 5 2011
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DUPLIN COUNTY IN EASTERN NORTH CAROLINA
LENOIR COUNTY IN EASTERN NORTH CAROLINA
GREENE COUNTY IN EASTERN NORTH CAROLINA
WESTERN MARTIN COUNTY IN EASTERN NORTH CAROLINA
PITT COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 600 AM EDT
* AT 451 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES NORTHWEST
OF OAK CITY TO 42 MILES WEST OF MAGNOLIA...OR ALONG A LINE
EXTENDING FROM 15 MILES NORTH OF ROCKY MOUNT TO 42 MILES SOUTHWEST
OF WARSAW...MOVING NORTHEAST AT 60 MPH. WINDS IN EXCESS OF 58 MPH
ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WALLACE...TEACHEY...
ROSE HILL...MAGNOLIA...
WARSAW...KENANSVILLE...
BEAUTANCUS...CALYPSO...
WALSTONBURG...FOUNTAIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT TUESDAY MORNING
FOR EASTERN NORTH CAROLINA.
&&
LAT...LON 3489 7815 3518 7817 3519 7800 3515 7790
3518 7784 3538 7781 3543 7784 3557 7783
3580 7748 3582 7736 3591 7735 3600 7741
3607 7733 3599 7719 3594 7719 3593 7708
3513 7762 3474 7796 3471 7814 3474 7820
TIME...MOT...LOC 0854Z 234DEG 51KT 3617 7765 3479 7873
$$
292 follow-up statements
196
WWUS52 KMHX 050928
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
528 AM EDT TUE APR 5 2011
NCC061-079-107-117-147-051000-
/O.CON.KMHX.SV.W.0002.000000T0000Z-110405T1000Z/
DUPLIN NC-LENOIR NC-GREENE NC-MARTIN NC-PITT NC-
528 AM EDT TUE APR 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM EDT
FOR PITT...WESTERN MARTIN...GREENE...LENOIR AND DUPLIN COUNTIES...
AT 525 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES WEST OF OAK CITY TO 9 MILES WEST
OF BOWDENS...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
TARBORO TO 10 MILES WEST OF WARSAW...MOVING NORTHEAST AT 60 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT TUESDAY MORNING
FOR EASTERN NORTH CAROLINA.
LAT...LON 3489 7815 3518 7817 3519 7800 3515 7790
3518 7784 3538 7781 3543 7784 3557 7783
3580 7748 3582 7736 3591 7735 3600 7741
3607 7733 3599 7719 3594 7719 3593 7708
3513 7762 3474 7796 3471 7814 3474 7820
TIME...MOT...LOC 0927Z 234DEG 51KT 3600 7740 3504 7824
$$
29422
WWUS52 KMHX 050959
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
559 AM EDT TUE APR 5 2011
NCC061-079-107-117-147-051008-
/O.EXP.KMHX.SV.W.0002.000000T0000Z-110405T1000Z/
DUPLIN NC-LENOIR NC-GREENE NC-MARTIN NC-PITT NC-
559 AM EDT TUE APR 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR PITT...WESTERN MARTIN...
GREENE...LENOIR AND DUPLIN COUNTIES EXPIRES AT 600 AM EDT...
THIS SEVERE THUNDERSTORM WARNING HAS BEEN REPLACED BY A NEW SEVERE
THUNDERSTORM WARNING THAT IS IN EFFECT UNTIL 645 AM.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT TUESDAY MORNING
FOR EASTERN NORTH CAROLINA.
LAT...LON 3489 7815 3518 7817 3519 7800 3515 7790
3518 7784 3538 7781 3543 7784 3557 7783
3580 7748 3582 7736 3591 7735 3600 7741
3607 7733 3599 7719 3594 7719 3593 7708
3513 7762 3474 7796 3471 7814 3474 7820
TIME...MOT...LOC 0958Z 234DEG 51KT 3626 7696 3530 7781
$$
29What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 2:36 AM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Apr 5, 2:36 AM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
236 AM EDT TUE APR 5 2011
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE OFF THE COAST THIS AFTERNOON. HIGH
PRESSURE WILL MOVE EAST THROUGH THE AREA WEDNESDAY. THE HIGH WILL
REMAIN OFF THE SOUTHEAST COAST THROUGH THE WEEKEND. A COLD FRONT
WILL APPROACH FROM THE WEST EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TODAY/...
AS OF 230 AM TUE...VERY LITTLE CHANGES MADE TO THE FORECAST AS
TIMING OF FRONT AND ASSOCIATED POPS LOOKS GOOD. SEVERE WEATHER
WATCHES NOW BORDERING THE FORECAST AREA TO THE WEST AND EXPECT TO
HAVE ONE ISSUED FOR THIS AREA IN THE NEXT FEW HOURS. LINE OF
STRONG TO SEVERE CONVECTION WILL SWEEP THROUGH THIS MORNING ALONG
AND AHEAD OF THE FRONT. HIGH TEMPS TODAY WILL BE EARLY THEN FALL
THROUGH THE DAY AND HAVE WORDED THE FORECAST THIS WAY. NO CHANGE
TO CURRENT WIND ADVISORY.
&&
.SHORT TERM /TONIGHT/...
AS OF 230 AM TUE...CLEAR AND MUCH COOLER OVERNIGHT BEHIND THE
FRONT WITH NORTHWEST WINDS AND A DRIER AIRMASS. ONCE AGAIN THE 00Z
MAV/MET GUIDANCE IS CLOSE AND USED A BLEND.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
RELATIVELY TRANQUIL WX CONDITIONS FOR MID TO LATE WEEK WITH FLAT
UPPER RIDGE BUILDING EAST AND SFC HIGH PRES MOVING SOUTH OF THE AREA
THEN OFFSHORE. A COOL START TO WED AND HIGH TEMPS WILL BE BLO NORMAL
AS ANY RETURN FLOW HOLDS OFF TIL LATE IN THE DAY. TEMPS WILL
MODERATE THU AND FRI AS THE RETURN FLOW ESTABLISHES OVER THE AREA.
BACKDOOR FRONT TO THE N WILL SAG S AND MAY REACH NRN TIER FRI NIGHT.
WAVE OF LOW PRES MOVES ALONG THE FRONT THEN OFFSHORE ON SAT WHICH
WILL DRAG THE BNDRY SOUTH ON SAT IN ITS WAKE. THE FRONT MOVES
BACK NORTH LATE SAT/SAT NIGHT WITH RETURN FLOW SETTING UP AGAIN
FOR THE LATTER HALF OF THE WEEKEND AND POSSIBLY INTO EARLY NEXT
WEEK.
CHCS FOR ORGANIZED PCPN APPEAR TO BE SLIGHT THRU MUCH OF THE LONG
TERM FCST PERIOD. BEST OPPORTUNITY MAY BE SAT NIGHT INTO SUNDAY AS
WEAK UPPER LEVEL ENERGY INTERACTS WITH NORTHWARD MOVING WARM FRONT.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /TODAY & TONIGHT/
AS OF 230 AM TUE...LINE OF STRONG TO SEVERE CONVECTION WILL AFFECT
ALL 4 AREA TERMINALS THIS MORNING AHEAD OF THE STRONG COLD FRONT.
SOUTHWEST WINDS 20 TO 30 KNOTS WILL CONTINUE UNTIL FRONT PASSES
DURING THE MID TO LATE MORNING HOURS. WIDESPREAD MVFR CEILINGS
WILL CONTINUE EXCEPT LOWER IN CONVECTION. EXPECT CEILINGS TO LIFT
QUICKLY ONCE THE FRONT PASSES AND DRIER AIR WORKS IN FROM THE
NORTHWEST. STRONG WINDS WILL DIMINISH AS WELL BEHIND THE FRONT.
WINDS BY LATE AFTERNOON WILL BE NORTHWEST AROUND 10 KNOTS UNDER
SCATTERED CLOUDS AROUND 4 KFT. BY THIS EVENING EXPECT SKIES TO BE
CLEAR WITH A NORTHWEST WIND AROUND 10 KNOTS.
LONG TERM /WEDNESDAY THROUGH SATURDAY/...
MAINLY VFR THRU THE PERIOD AS HIGH PRES BUILDS SOUTH OF THE AREA
THRU THE END OF THE WEEK. INCREASING LOW LEVEL MOISTURE MAY BRING
SUB-VFR CONDITIONS BY THE WEEKEND.
&&
.MARINE...
SHORT TERM /TODAY & TONIGHT/
AS OF 230 AM TUE...FOLLOWED 00Z GFS CLOSELY AS IT HAS SHOWN GOOD
RUN TO RUN CONSISTENCY. STRONG COLD FRONT WILL SWEEP OFF THE COAST
BY 17-18Z WITH WINDS SHIFTING TO THE NORTHWEST BEHIND IT. NO
CHANGE TO CURRENT HEADLINES WITH GALES FOR ALL WATERS AND BOTH
SOUNDS. SEAS WILL SUBSIDE QUICKLY TONIGHT INTO WEDNESDAY AS FLOW
BECOMES OFFSHORE.
LONG TERM /WEDNESDAY THROUGH SATURDAY/...
NW FLOW WEAKENS AND SEAS WILL BE SUBSIDING BLO SCA CRITERIA EARLY
WED. WINDS WILL BACK TO SW AND STRENGTHEN LATE WED INTO WED NIGHT
AS HIGH PRES PASSES SOUTH OF THE AREA. NOT EXPECTING SCA LEVELS
THRU THE END OF THE WEEK BUT MAY GET CLOSE AT TIMES ESP SOUTHERN
AND CENTRAL WATERS. WINDS SHIFT W/NW FRI NIGHT THEN N/NE ON SAT
AS LOW PRES MOVING ALONG STALLED BNDRY TO NORTH PULLS THE FRONT
SOUTH ALONG THE NC COAST.
&&
.TIDES/COASTAL FLOODING...
AS OF 230 AM TUE...NO CHANGE TO THREE CURRENT ADVISORIES IN
EFFECT. REASONING FROM PREVIOUS SHIFTS STILL VERY SOUND.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR NCZ095-
098-103-104.
WIND ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR NCZ047-081-095-
103-104.
COASTAL FLOOD ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
NCZ103.
MARINE...LOW WATER ADVISORY UNTIL 11 AM EDT THIS MORNING FOR AMZ135.
GALE WARNING UNTIL 11 AM EDT THIS MORNING FOR AMZ130-135-150-
156-158.
GALE WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR AMZ152-154.
&&
SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...BTC
AVIATION...BTC/HSA
MARINE...BTC/HSA
TIDES/COASTAL FLOODING...HSAHazardous weather outlook, Apr 5, 1:36 AM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 136 AM EDT TUE APR 5 2011 NCZ095-104-060900- CARTERET-OUTER BANKS HYDE- 136 AM EDT TUE APR 5 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. WIND ADVISORY. A STRONG COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA THIS MORNING. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ALONG AND AHEAD OF THE FRONT ARE EXPECTED BEFORE MOVING OFF THE COAST BY MIDDAY. THE MAIN THREAT WILL BE DAMAGING WINDS AND POSSIBLE ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING. NCZ047-081-060900- MAINLAND DARE-MAINLAND HYDE- 136 AM EDT TUE APR 5 2011 ...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. A STRONG COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA THIS MORNING. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ALONG AND AHEAD OF THE FRONT ARE EXPECTED BEFORE MOVING OFF THE COAST BY MIDDAY. THE MAIN THREAT WILL BE DAMAGING WINDS AND POSSIBLE ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING. NCZ046-060900- TYRRELL- 136 AM EDT TUE APR 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. WINDY CONDITIONS WILL CONTINUE THIS MORNING AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE WEST. THE COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA THIS MORNING. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ALONG AND AHEAD OF IT ARE EXPECTED BEFORE MOVING OFF THE COAST BY MIDDAY. THE MAIN THREAT WILL BE DAMAGING WINDS AND POSSIBLE ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING. NCZ098-060900- ONSLOW- 136 AM EDT TUE APR 5 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. WINDY CONDITIONS WILL CONTINUE THIS MORNING AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE WEST. THE COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA THIS MORNING. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ALONG AND AHEAD OF IT ARE EXPECTED BEFORE MOVING OFF THE COAST BY MIDDAY. THE MAIN THREAT WILL BE DAMAGING WINDS AND POSSIBLE ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING. NCZ103-060900- OUTER BANKS DARE- 136 AM EDT TUE APR 5 2011 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. COASTAL FLOOD ADVISORY. WIND ADVISORY. A STRONG COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA THIS MORNING. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ALONG AND AHEAD OF THE FRONT ARE EXPECTED BEFORE MOVING OFF THE COAST BY MIDDAY. THE MAIN THREAT WILL BE DAMAGING WINDS AND POSSIBLE ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING. NCZ029-044-045-079-080-090>094-060900- MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN- PAMLICO- 136 AM EDT TUE APR 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. WINDY CONDITIONS WILL CONTINUE THIS MORNING AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE WEST. THE COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA THIS MORNING. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ALONG AND AHEAD OF IT ARE EXPECTED BEFORE MOVING OFF THE COAST BY MIDDAY. THE MAIN THREAT WILL BE DAMAGING WINDS AND POSSIBLE ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 5:57 AM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Duplin, Greene, Jones, Lenoir and 4 more | 48 min |
| Apr 5, 6:56 AM EDT | Severe Thunderstorm Warning | MHX | Duplin, Lenoir | 34 min |
| Apr 5, 7:37 AM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Greene, Jones, Lenoir, Pitt | 38 min |
| Apr 5, 7:43 AM EDT | Severe Thunderstorm Warning | MHX | Jones, Onslow | 32 min |
| Apr 5, 8:22 AM EDT | Special Marine Warning | MHX | 38 min | |
| Apr 5, 8:23 AM EDT | Special Marine Warning | MHX | 37 min | |
| Apr 5, 8:57 AM EDT | Special Marine Warning | MHX | 33 min | |
| Apr 5, 11:04 AM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Greene, Hyde, Jones, Lenoir and 5 more | 56 min |
| Apr 5, 11:54 AM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Dare, Hyde, Jones, Pamlico and 2 more | 66 min |
| Apr 5, 1:59 PM EDT | Small Craft Advisory | MHX | 6 hr | |
| Apr 5, 7:02 PM EDT | Frost Advisory | MHX | Beaufort, Duplin, Greene, Jones, Lenoir, Martin and 2 more | 13 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.